Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 7, 2017, 12:35 AM CDT for Lincoln County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 12:35 AM CDT (05:35 UTC)
- Expired
- Aug 7, 2017, 1:30 AM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
328
WWUS83 KLBF 070535
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1235 AM CDT MON AUG 7 2017
NEZ059-071-070630-
Frontier NE-Lincoln NE-
1235 AM CDT MON AUG 7 2017
...SPECIAL WEATHER STATEMENT...
At 1234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elsie to near Wellfleet. Movement was east
at 20 mph.
An inch of rain in 30 minutes and winds near 30 mph will be possible
with these storms.
Locations impacted include...
Curtis, Wallace, Wellfleet, Moorefield, Dickens, Maywood, Hansen
Memorial Reserve State Wildlife Management Area and Somerset.
This includes Highway 83 between mile markers 48 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4069 10078 4070 10078 4070 10082 4081 10120
4084 10125 4086 10124 4093 10125 4096 10105
4075 10028 4061 10052
TIME...MOT...LOC 0534Z 279DEG 18KT 4091 10136 4081 10070
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:31 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 6, 11:31 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1131 PM CDT Sun Aug 6 2017 .SYNOPSIS... Issued at 300 PM CDT Sun Aug 6 2017 At H5 strong closed low over the Aleutians...sharp ridge all the way into the Yukon. Quasi blocking pattern developing over the west coast. Quasi blocking pattern to the south of Greenland. These features are allowing a broad trough across the Northern CONUS. && .SHORT TERM...(This evening through Monday) Issued at 300 PM CDT Sun Aug 6 2017 Models in fair agreement in the near term...will trend towards short term HRRR solutions and NAM. HRRR shows this mornings area of rainshowers exiting southwest Nebraska and then subtle weak waves moving east through the upper flow regenerating thunderstorms over northern Nebraska this afternoon and continuing through the evening. Stronger wave moving across northeast Colorado will bring thunderstorms to southwest Nebraska tonight as surface high pressure moves south into the central plains. Areas of fog to develop over southern Nebraska again Monday morning. Continuing chances rainshowers and thunderstorms through the day on Monday. Lows tonight in the 50s and highs on Monday in the 70s. .LONG TERM...(Monday night through Sunday) Issued at 300 PM CDT Sun Aug 6 2017 The current upper air pattern will hold through the end of the work week till it begins to transition as the upper ridge to the west begins to shift east. As a storm moves across the southern Gulf through the week upper high over northern Mexico will build and move north into the Desert Southwest allowing waves to move out of the base of the trough along the west coast and move over the central Rockies into Western Kansas. This will enhance chances for thunderstorm development over southwest Nebraska through Friday. A stronger wave moves south out of Canada into the northern plains Friday with increased chances for precipitation over northern Nebraska Saturday. Warmer and dry Sunday. Temperatures through mid week in the 70s with lows in the 50s. Highs tough the weekend around 80 and lows around 60. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1111 PM CDT Sun Aug 6 2017 Regional radar displays shows scattered showers and isolated thunderstorms stretching from southeast WY to west central NEB, and more numerous showers over northeast CO into parts of southwest NEB. Cloud to ground lightning is very infrequent with present thunderstorm activity in NEB, and is expected to remain that way. Current thinking is thunderstorms will remain widely isolated and the overall activity will move from central Panhandle east southeast across the eastern NEB Panhandle and southeast NEB through the small hours. Otherwise, potential remains for low ceilings developing in the small hours across northwest NEB to north central NEB spreading to portions of southwest NEB by early morning. Worst ceilings expected in northern NEB with conditions deteriorating as low as IFR. Conditions improve to VFR through mid-late morning. Skies remain partly sunny to mostly cloudy tomorrow afternoon with ceilings VFR (predominantly less than 10 kft). Decreasing sky cover trend will take hold from northern NEB to southwest NEB beginning late afternoon through the evening. && .HYDROLOGY... Issued at 300 PM CDT Sun Aug 6 2017 Due to releases from Lake McConaughy river levels will remain high on the North Platte River at North Platte. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Power SHORT TERM...Power LONG TERM...Power AVIATION...ET HYDROLOGY...Power
Hazardous weather outlook, Aug 6, 2:32 PM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 232 PM CDT Sun Aug 6 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-071945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 232 PM CDT Sun Aug 6 2017 /132 PM MDT Sun Aug 6 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will move across western Nebraska tonight. No severe storms are expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Near daily chances of thunderstorms exist across western and north central Nebraska this week. The risk of severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
In the hours before
Special weather statement, Aug 7, 12:35 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1235 AM CDT MON AUG 7 2017
NEZ059-071-070630-
Frontier NE-Lincoln NE-
1235 AM CDT MON AUG 7 2017
...SPECIAL WEATHER STATEMENT...
At 1234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elsie to near Wellfleet. Movement was east
at 20 mph.
An inch of rain in 30 minutes and winds near 30 mph will be possible
with these storms.
Locations impacted include...
Curtis, Wallace, Wellfleet, Moorefield, Dickens, Maywood, Hansen
Memorial Reserve State Wildlife Management Area and Somerset.
This includes Highway 83 between mile markers 48 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4069 10078 4070 10078 4070 10082 4081 10120
4084 10125 4086 10124 4093 10125 4096 10105
4075 10028 4061 10052
TIME...MOT...LOC 0534Z 279DEG 18KT 4091 10136 4081 10070
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:03 AM CDT | Special Weather Statement | LBF | Hayes | 42 min |
| Aug 7, 1:44 AM CDT | Special Weather Statement | LBF | Hayes | 46 min |
| Aug 7, 3:36 AM CDT | Dense Fog Advisory | LBF | Blaine, Boyd, Brown, Cherry, Grant, Holt and 4 more | 6 hr |
| Aug 7, 5:42 PM CDT | Tornado Warning | LBF | Chase | 48 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.